Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 10, 2020, 6:00 PM CDT for 5 counties in Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2020, 6:00 PM CDT (23:00 UTC)
- Expired
- Apr 10, 2020, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Ector County, TX, Pecos County, TX, Reeves County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 6:18 PM CDT | HAIL 1 | Pyote, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 3:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
199
WUUS54 KMAF 102300
SVRMAF
TXC135-371-389-475-495-110000-
/O.NEW.KMAF.SV.W.0022.200410T2300Z-200411T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
600 PM CDT Fri Apr 10 2020
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
North central Pecos County in southwestern Texas...
Southwestern Ector County in western Texas...
East central Reeves County in southwestern Texas...
Ward County in western Texas...
Southeastern Winkler County in western Texas...
* Until 700 PM CDT.
* At 559 PM CDT, a severe thunderstorm was located 7 miles south of
Pyote, or 17 miles southwest of Monahans, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Monahans, Thorntonville, Grandfalls, Pyote, Wickett, Royalty, Roy
Hurd Memorial Airport and Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 62 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 10304 3177 10275 3165 10276 3165 10277
3155 10276 3132 10278 3123 10315 3141 10326
TIME...MOT...LOC 2259Z 216DEG 28KT 3143 10312
HAIL...1.00IN
WIND...60MPH
$$
722 follow-up statements
529
WWUS54 KMAF 102315
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
615 PM CDT Fri Apr 10 2020
TXC135-371-389-475-495-110000-
/O.CON.KMAF.SV.W.0022.000000T0000Z-200411T0000Z/
Pecos TX-Ector TX-Reeves TX-Ward TX-Winkler TX-
615 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL PECOS...SOUTHWESTERN ECTOR...EAST CENTRAL REEVES...
WARD AND SOUTHEASTERN WINKLER COUNTIES...
At 615 PM CDT, a severe thunderstorm was located over Pyote, or 14
miles west of Monahans, moving north at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monahans, Thorntonville, Grandfalls, Pyote, Wickett, Royalty, Roy
Hurd Memorial Airport and Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 62 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 10304 3177 10275 3165 10276 3165 10277
3155 10276 3132 10278 3123 10315 3141 10326
TIME...MOT...LOC 2315Z 200DEG 20KT 3151 10312
HAIL...1.00IN
WIND...60MPH
$$444
WWUS54 KMAF 102338
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
638 PM CDT Fri Apr 10 2020
TXC135-371-389-475-495-110000-
/O.CON.KMAF.SV.W.0022.000000T0000Z-200411T0000Z/
Pecos TX-Ector TX-Reeves TX-Ward TX-Winkler TX-
638 PM CDT Fri Apr 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTH CENTRAL PECOS...SOUTHWESTERN ECTOR...EAST CENTRAL REEVES...
WARD AND SOUTHEASTERN WINKLER COUNTIES...
At 637 PM CDT, a severe thunderstorm was located near Grandfalls, or
11 miles south of Monahans, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Monahans, Thorntonville, Grandfalls, Pyote, Wickett, Royalty, Roy
Hurd Memorial Airport and Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 62 and 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 10304 3177 10275 3165 10276 3165 10277
3155 10276 3132 10278 3123 10315 3141 10326
TIME...MOT...LOC 2337Z 248DEG 20KT 3143 10292
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 2:27 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Apr 10, 2:27 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
227 PM CDT Fri Apr 10 2020
.DISCUSSION...
Upper low over Srn CA this morning will wobble eastward this
afternoon and evening moving into AZ Saturday and NM Saturday night.
The low will moving across W TX Sunday and quickly pass onto the
Central Plains. After this low moves east a broad trough will
remain over the center of the country and continue to reform through
the middle of next week.
Have had showers and a few storms over SE NM and the Trans Pecos
today... expecting these to increase in coverage this afternoon and
evening. Also could see some of these develop into severe storms.
SPC has a slight risk of severe storms through tonight for much of
the Permian Basin and Trans Pecos. Supercell storms will be
possible with all severe weather threats... especially for storms
coming off the Davis Mountains. Most of the storms will be moving
east of the area Saturday but could have some lingering storms over
the Eastern Permian Basin in the morning.
Temperatures tonight should be above normal with increasing cloud
cover. Will be warmer Saturday with a west wind pushing highs into
the 80s. Late Sunday a strong cold front will blow into the area
with a gusty north wind... could see a light late season freeze
Monday morning and Tuesday morning over portions of Lea... Gaines...
and Dawson counties. Highs Monday and Tuesday will be well below
normal with highs in the 50s north... 60s central... and 70s south.
Have upgraded the High Wind Watch for the Guadalupe and Delaware
Mountains Saturday to a warning as high wind expected with the.
approach of the upper low. Have also issued a High Wind Watch
Sunday for the same area as guidance trying to indicate a secondary
high wind event on the backside of the upper trough.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 57 83 52 76 / 70 30 10 0
Carlsbad 50 80 51 79 / 20 0 0 0
Dryden 65 92 57 89 / 30 0 20 0
Fort Stockton 60 85 54 78 / 40 0 10 0
Guadalupe Pass 49 68 42 67 / 10 0 0 0
Hobbs 53 78 47 75 / 40 0 0 0
Marfa 42 75 41 72 / 10 0 0 0
Midland Intl Airport 58 85 52 79 / 60 10 10 0
Odessa 58 85 52 78 / 60 10 10 0
Wink 56 85 51 81 / 50 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains of Eddy County.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains of Eddy County.
TX...High Wind Warning from noon Saturday to midnight MDT Saturday
night for Guadalupe Mountains Above 7000 Feet-Guadalupe and
Delaware Mountains.
High Wind Watch from Sunday morning through Sunday afternoon for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
12/72/88Hazardous weather outlook, Apr 10, 3:37 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 337 PM CDT Fri Apr 10 2020 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-112045- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 337 PM CDT Fri Apr 10 2020 /237 PM MDT Fri Apr 10 2020/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are possible through tonight across the Permian Basin and Trans Pecos region of west Texas. Large hail and damaging winds will be the main severe weather threat... but isolated tornadoes are possible. In addition the stronger storms will be capable of producing brief heavy rainfall and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms will be possible mainly Saturday morning across the eastern Permian Basin. Large hail and damaging winds will be the main severe weather threat. A High Wind Warning is in effect for the Guadalupe and Delaware Mountains Saturday afternoon and evening. A High Wind Watch is in effect for the Guadalupe and Delaware Mountains Sunday. A strong cold front will move through the region on Sunday with gusty northerly winds likely behind the front. A light freeze will be possible over the northwest Permian Basin and northern Lea county, in southeast New Mexico Monday morning as temperatures fall rapidly behind the front. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon or this evening especially across the Trans Pecos and western Permian Basin of west Texas. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Apr 10, 4:44 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
444 PM CDT Fri Apr 10 2020
TXZ075-102200-
Pecos TX-
444 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PECOS...
SOUTHEASTERN WARD AND SOUTHWESTERN CRANE COUNTIES UNTIL 500 PM CDT...
At 443 PM CDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Fort Stockton, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Imperial Reservoir and Imperial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3104 10286 3112 10295 3129 10285 3127 10282
3129 10278 3128 10275 3128 10268 3109 10255
TIME...MOT...LOC 2143Z 239DEG 18KT 3111 10283
10Special weather statement, Apr 10, 5:34 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
534 PM CDT Fri Apr 10 2020
TXZ068-102300-
Crane TX-
534 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRANE COUNTY UNTIL 600
PM CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles west of Crane, moving northeast at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Crane
County.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western Texas.
LAT...LON 3146 10273 3151 10274 3164 10270 3165 10232
3152 10233 3145 10246
TIME...MOT...LOC 2234Z 234DEG 27KT 3148 10261
10Local storm report, Apr 10, 5:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
547 PM CDT FRI APR 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL 9 S IMPERIAL 31.15N 102.67W
04/10/2020 E1.50 INCH Pecos TX TRAINED SPOTTER
&&
SAMANTHA.ZUBERSpecial weather statement, Apr 10, 5:49 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
549 PM CDT Fri Apr 10 2020
TXZ067-274-102330-
Ward TX-Reeves County Plains TX-
549 PM CDT Fri Apr 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL REEVES AND CENTRAL
WARD COUNTIES UNTIL 630 PM CDT...
At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Pyote, or 18 miles east of Pecos, moving north at 20
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pyote, Wickett and B F Goodrich Testing Track.
This includes Interstate 20 between mile markers 57 and 76.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
western and southwestern Texas.
LAT...LON 3165 10325 3165 10322 3159 10295 3128 10310
3125 10312 3130 10331
TIME...MOT...LOC 2249Z 195DEG 15KT 3135 10319The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:47 PM CDT | High Wind Watch | MAF | Brewster, Culberson, Jeff Davis, Presidio, Reeves | 38 hr |
| Apr 10, 1:47 PM CDT | High Wind Warning | MAF | Culberson | 38 hr |
| Apr 10, 4:44 PM CDT | Special Weather Statement | MAF | Crane | 16 min |
| Apr 10, 4:54 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 66 min |
| Apr 10, 5:34 PM CDT | Special Weather Statement | MAF | Crane | 26 min |
| Apr 10, 5:49 PM CDT | Special Weather Statement | MAF | Ward | 41 min |
| Apr 10, 5:53 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector | 67 min |
| Apr 10, 5:59 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 61 min |
| Apr 10, 6:35 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 55 min |
| Apr 10, 6:42 PM CDT | Areal Flood Advisory | MAF | Ector | 2 hr |
| Apr 10, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 60 min |
| Apr 10, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.